MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLX137S
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191); Firing Problem (4011)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a sigmoid colectomy the surgeon had a post op bleed in their department after using the device.The patient returned to the theatre due to the post op bleed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/18/2023.B3: unknown; captured as awareness date.D4 batch #: unknown.Additional information was requested and the following was obtained: the surgeon did not experience any major problems during the case.Only that the knife blade did not seem to cut and instead pushed the tissue to the end.He thought this may have something to do with the overall result of the patient being brought back to theatre with a bleed.What was the original procedure? sigmoid colectomy.What is the surgeon's experience with this device? felt the knife blade isn¿t sharp enough or the jaws are not gripping the tissue well enough.What was the exact product code was used in the original procedure? nslx137s.Did the patient have any pre-existing conditions that would make hemostasis challenging? crones.Were there any issues with the device during the initial procedure? just not cutting effectively.What were the signs and symptoms of the post-op bleed? bleeding and rushed back in for further operation.How was the post-op bleeding managed? another operation then haemostats.Was a re-operation required? if so, open or laparoscopic? laparoscopic.Was the source of the bleeding identified? if yes, what was it? not sure exactly.What was the total amount of blood loss (ml)? not sure.What is the patient's current status? home and well.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/20/2023.Additional information was obtained: an internal rapid response call was held on (b)(6) 2023 to discuss the hemostasis issues the customer experienced.The rep indicated that the customer has been using enseal for about 9 months and had the whole department switch over towards the end of last year.The device was well liked.The rep received a call about 1 month ago where she was informed, they had a post-op bleed that had to be taken back to the theatre.The post-op bleed occurred after the clinical lead used the device.The post-op bleed occurred right away after completing a right hemi.They had to call the patient straight back into the theatre.The patient was a crohns patient.During the original procedure they felt the enseal straight jaw wasn¿t sealing as well as it should have been.It also seemed the knife wasn¿t sharp enough and it was pushing the tissue some when attempting to cut the tissue.

Brand Name
ENSEAL X1 STRAIGHT 37CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16952522
Report Number3005075853-2023-03368
Device Sequence Number3301283
Product Code GEI
UDI-Device Identifier10705036015482
UDI-Public10705036015482
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLX137S
Device Catalogue NumberNSLX137S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown